Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 352, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 13, 2006, 7:45 PM CDT for Benton County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 7:45 PM CDT (00:45 UTC)
- Expired
- Aug 13, 2006, 8:19 PM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Benton County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2042 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 140045 SVRSGF MOC015-140130- /O.NEW.KSGF.SV.W.0352.060814T0045Z-060814T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 745 PM CDT SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BENTON COUNTY IN CENTRAL MISSOURI * UNTIL 830 PM CDT * AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRISTOE...OR 9 MILES SOUTH OF WARSAW...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EDWARDS AND HASTAIN BY 810 PM CDT KNOBBY BY 825 PM CDT PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3819 9337 3808 9337 3807 9307 3823 9308 $$ LINDENBERG
3 follow-up statements
000 WWUS53 KSGF 140053 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 753 PM CDT SUN AUG 13 2006 MOC015-140130- /O.CON.KSGF.SV.W.0352.000000T0000Z-060814T0130Z/ BENTON MO- 753 PM CDT SUN AUG 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHEASTERN BENTON COUNTY... AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRISTOE...OR ABOUT 9 MILES SOUTHEAST OF WARSAW...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EDWARDS BY 810 PM CDT HASTAIN BY 820 PM CDT KNOBBY BY 825 PM CDT LAKEVIEW HEIGHTS AND ZORA BY 830 PM CDT PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3815 9339 3807 9335 3810 9307 3832 9308 $$ LINDENBERG
000 WWUS53 KSGF 140109 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 808 PM CDT SUN AUG 13 2006 MOC015-140130- /O.CON.KSGF.SV.W.0352.000000T0000Z-060814T0130Z/ BENTON MO- 808 PM CDT SUN AUG 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHEASTERN BENTON COUNTY... AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDWARDS...OR ABOUT 11 MILES SOUTHEAST OF WARSAW...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EDWARDS BY 815 PM CDT HASTAIN BY 820 PM CDT KNOBBY BY 830 PM CDT PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3815 9339 3807 9335 3810 9307 3827 9309 $$ LINDENBERG
000 WWUS53 KSGF 140119 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 819 PM CDT SUN AUG 13 2006 MOC015-140129- /O.CAN.KSGF.SV.W.0352.000000T0000Z-060814T0130Z/ BENTON MO- 819 PM CDT SUN AUG 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON COUNTY HAS BEEN CANCELLED... WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3815 9339 3807 9335 3810 9307 3827 9309 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:21 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 13, 6:21 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 621 PM CDT SUN AUG 13 2006 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... ISOLATED SHOWERS HAVE DEVELOPED DURING THE PAST HOUR ALONG THE ARKANSAS STATE LINE. WITH MORE LOW LEVEL MOISTURE AVAILABLE...MLCAPES OF 2000 J/KG ALLOWING MORE WIDESPREAD CUMULUS DEVELOPMENT. WATER VAPOR IMAGERY AND KSGF 12Z SOUNDING STILL SHOW QUITE A BIT OF DRY AIR ALOFT WITH THE UPPER RIDGE. HAVE SMALL POPS TO ACCOUNT FOR ANYTHING THAT MAY DEVELOP. COLD FRONT EXTENDING FROM SW IA TO CNTRL KS EARLY THIS AFTERNOON IS STILL PROGGED TO MOVE FAIRLY QUICKLY SOUTHEAST THROUGH THE FORECAST AREA LATE TONIGHT AND MONDAY MORNING. CONVECTION SHOULD CONTINUE TO DEVELOP ALONG THE FRONT AND MOVE SOUTHEAST TOWARD THE FORECAST AREA TONIGHT. LIMITED INSTABILITY BY THAT TIME SHOULD PRECLUDE MUCH OF A SEVERE THREAT...MAYBE A LOW END WIND THREAT. THE TIMING OF THE FRONTAL PASSAGE MAY LIMIT AFTERNOON DESTABILIZATION...BUT THE WRF DOES INDICATE THAT SOUTH CENTRAL MO MAY ESCAPE MUCH OF THE CLOUDS/PRECIP...WITH MLCAPES OF 2500 J/KG (POINT FORECAST SOUNDING ALTON MO). WILL HAVE THE HIGHEST POPS IN NORTHWEST PORTIONS OF THE FORECAST AREA LATE TONIGHT AND EARLY MONDAY MORNING...AND IN THE SOUTHEAST ON MONDAY AFTERNOON. THE GFS IS FASTER WITH THE FROPA...AND IT IS CONCEIVABLE THAT CONVECTIVE REDEVELOPMENT MAY TAKE PLACE SOUTHEAST OF THE REGION. IT SHOULD BE A COUPLE OF NICE DAYS BEHIND THE FRONT WITH LOWER DEWPOINTS AND NEAR SEASONABLE AFTERNOON TEMPERATURES...ESPECIALLY OVER CENTRAL MO. THERE MAY BE SOME ISOLATED CONVECTION OVER EXTREME SOUTHWEST MO TUESDAY AFTERNOON WHERE LOW LEVEL MOISTURE POOLS ALONG THE STALLED 850MB FRONT. THE UPPER RIDGE BUILDS BACK TO THE NORTH LATE IN THE WORK WEEK...AND WENT A BIT ABOVE NCEP AND OPERATIONAL GUIDANCE TEMPERATURES. DSA && .AVIATION... FOR THE 0000 UTC TAFS...ISOLATED SHRA/TSRA WILL SUBSIDE BY SUNSET AND COVERAGE SHOULD BE SUFFICIENTLY LOW TO NOT REQUIRE MENTION IN THE TAFS...THOUGH WILL AMEND IF NECESSARY. NEXT CHANCE OF SHRA/TSRA WILL ARRIVE MONDAY MORNING AS COLD FRONT APPROACHES THE TERMINALS. ITS LIKELY THAT WHATEVER IS LEFT OF THE TSTMS OVER KS AND NW MO THIS EVENING WILL BE WEAKENING AS DROPS SLOWLY SOUTHWARD INTO THE OZARKS. GIVEN THE UNFAVORABLE TIME OF DAY DECIDED TO ONLY MENTION VCTS IN TAFS FOR NOW...BUT WITH LOW LEVEL JET PROGGED TO CRANK UP TONIGHT ITS NOT IMPOSSIBLE THAT TSTMS COULD REMAIN MORE ACTIVE LATE INTO THE NIGHT AND INTO MONDAY MORNING. WINDS WILL VEER AROUND TO THE NORTH MIDDAY MONDAY WITH TSTM CHANCES MOVING SOUTH OF THE TERMINALS CLOSER TO THE AR/MO BORDER. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 13, 2:10 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT SUN AUG 13 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 210 PM CDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. ONE OR TWO STORMS MAY BE CAPABLE OF STRONG WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP OVER THE CENTRAL PLAINS IN NEBRASKA AND KANSAS LATER TODAY. THESE STORMS ARE EXPECTED TO DEVELOP INTO ONE OR MORE CLUSTERS OF STORMS AND MOVE SOUTHEAST TONIGHT. THE WEAKENING STORMS ARE EXPECTED TO MOVE INTO INTO WEST CENTRAL MISSOURI AND PORTIONS OF SOUTHEAST KANSAS LATE TONIGHT AFTER 3 AM. THE RISK OF SEVERE WEATHER IS LOW...BUT WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. IN ADDITION TO THE THUNDERSTORMS CHANCES...HEAT INDEX VALUES WILL REACH UP TO NEAR 105 DEGREES OVER PORTIONS OF WESTER MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON...MAINLY WEST OF A PINEVILLE TO OSCEOLA LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED TO BE ONGOING OVER PORTIONS OF THE OUTLOOK AREA...AFFECTING AREAS MAINLY ALONG AND NORTH OF INTERSTATE 44 IN THE MORNING AS A COLD FRONT BEGINS TO PUSH THROUGH THE REGION. CLOUDINESS AND LINGERING PRECIPITATION WILL LIKELY HAMPER DESTABILIZATION OF THE ATMOSPHERE DURING THE DAY ON MONDAY. SOME SUNSHINE AND INSTABILITY IS EXPECTED TO DEVELOP IN COUNTIES ALONG THE ARKANSAS STATE LINE IN SOUTH CENTRAL MISSOURI DURING THE AFTERNOON. STRONG TO ISOLATED SEVERE STORMS MAY BE POSSIBLE SOUTHEAST OF A EMINENCE TO GAINESVILLE LINE AFTER 3 PM WITH DAMAGING WINDS THE MAIN STORM HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:48 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 57 min |
| Aug 14, 2:38 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 64 min |
| Aug 14, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 59 min |
| Aug 14, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 56 min |
| Aug 14, 4:50 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Aug 14, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 80 min |
| Aug 14, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 77 min |
| Aug 14, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.